Back to Ask the Diabetes Team Ask the Diabetes Team

From Castle Rock, Colorado, USA:

When my 13 year old was upset at being grounded, she purposely took extra insulin to have a severe low, to get attention and to see if we cared about her. She told us she'd done it a few times before. She's getting prepared to go on the insulin pump. Should we reconsider it? She's generally a responsible teen, but this seems like awfully dangerous behavior.


It is extremely dangerous behavior, whether you choose to overdose on insulin via a syringe or via a pump. Please take your daughter to a mental health practitioner immediately. She is struggling and her emotional distress and pain can result in a life-threatening event. Contact your pediatrician or your diabetes team for referrals.


Original posting 9 May 2006
Posted to Behavior


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.